Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Miami, FL

August 7, 2015Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 7, 2015, 6:22 PM EDT for Broward County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2015, 6:22 PM EDT (22:22 UTC)
Expired
Aug 7, 2015, 7:00 PM EDT
In force
38 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1912 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS82 KMFL 072222
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
622 PM EDT FRI AUG 7 2015
 
FLZ071-072-074-072300-
METROPOLITAN MIAMI DADE FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
622 PM EDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR
SOUTHEASTERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES UNTIL 700 PM
EDT...

* AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER SUNSHINE ACRES...OR OVER DAVIE...MOVING NORTH AT 10 MPH.

* THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55
  MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...
  PLANTATION...SUNRISE...MIAMI GARDENS...LAUDERHILL...WESTON...
  LAUDERDALE LAKES...DANIA BEACH...COOPER CITY...CHAMBERS ESTATES...
  MELROSE PARK...ROYAL PALM RANCHES...PINE ISLAND RIDGE...WASHINGTON
  PARK...GOLDEN HEIGHTS AND OAK POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2595 8024 2596 8038 2617 8041 2617 8029
      2615 8017 2602 8019
TIME...MOT...LOC 2221Z 183DEG 8KT 2604 8029 

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:41 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 7, 3:41 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT FRI AUG 7 2015

.DISCUSSION...
A WEAKENING COLD FRONT OVER THE DEEP SOUTH WILL SAG SLOWLY
SOUTHWARD INTO NORTH FL SAT THEN INTO CENTRAL FL SUN-MON. DRY AIR
OVER SOUTH FL WILL RESIDE THROUGH SATURDAY...BUT THE TREND WILL BE
FOR MOISTURE TO GRADUALLY INCREASE FROM NORTH TO SOUTH THROUGH THE
WEEKEND. THE RESULT WILL BE INCREASING COVERAGE OF TSTORMS EACH
AFTERNOON.

THE FRONT WILL REMAIN NORTH OF SOUTH FLORIDA. MEAN TROUGHING WILL
REMAIN OVER THE EASTERN U.S. SEABOARD NEXT WEEK AS YET ANOTHER
SHORTWAVE DIVES SOUTHEASTWARD BY MIDWEEK. SO AFTER WEAK RIDGING
DURING THE EARLY PART OF NEXT WORK WEEK...ANOTHER TROUGH WILL
INFLUENCE LOCAL WEATHER BY THE MIDDLE PART OF NEXT WEEK. THE END
RESULT WILL BE A SOUTHWESTERLY STEERING FLOW PREDOMINATING AND
KEEPING THE HIGHEST RAIN CHANCES ACROSS THE INTERIOR AND EAST
COAST. /GREGORIA

&&

.MARINE...
A SOUTHWEST WIND OF 10 KT OR LESS WITH CORRESPONDINGLY LOW SEAS
WILL PREVAIL THROUGH THE PERIOD. WINDS/SEAS THOUGH BRIEFLY HIGHER
IN AND NEAR TSTORMS...WITH THIS RISK INCREASING INTO EARLY NEXT
WEEK. HIGHEST TSTORM RISK WILL BE LATE AFTERNOON/EVENING OVER THE
ATLANTIC, BISCAYNE BAY, AND LAKE OKEECHOBEE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  93  76  92 /  20  40  30  40
FORT LAUDERDALE  79  92  77  91 /  10  30  30  40
MIAMI            79  92  77  91 /  10  30  20  40
NAPLES           79  90  78  89 /   0  20  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 7, 10:04 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1004 AM EDT FRI AUG 7 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080215-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1004 AM EDT FRI AUG 7 2015

...CHANCE OF THUNDERSTORMS FOR THE INTERIOR AND PALM BEACH COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THERE IS A CHANCE THUNDERSTORMS ACROSS THE
INTERIOR AND PALM BEACH COUNTY THIS AFTERNOON. THE PRIMARY
IMPACTS WILL BE FREQUENT LIGHTING STRIKES.

TEMPERATURE: HEAT INDEX VALUES WILL REACH UP TO 107 DEGREES
DURING THE MIDDAY TO LATE AFTERNOON ACROSS THE INTERIOR OF COLLIER
COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONLY ISOLATED TO SCATTERED STORMS, MAINLY THROUGH THE INTERIOR,
ARE EXPECTED ON SATURDAY. MORE NUMEROUS STORMS ARE POSSIBLE
SUNDAY AND ONWARDS. THE PRIMARY IMPACTS FROM THESE THUNDERSTORMS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Aug 7, 6:22 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
622 PM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             1 WSW COOPER CITY       26.06N  80.28W
08/07/2015  M0.25 INCH       BROWARD            FL   TRAINED SPOTTER

&&

EVENT NUMBER MFL1500212

GREGORIA
Special weather statement, Aug 7, 6:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
622 PM EDT FRI AUG 7 2015

FLZ071-072-074-072300-
METROPOLITAN MIAMI DADE FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
622 PM EDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH AND SMALL HAIL FOR
SOUTHEASTERN BROWARD AND NORTHERN MIAMI-DADE COUNTIES UNTIL 700 PM
EDT...

* AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER SUNSHINE ACRES...OR OVER DAVIE...MOVING NORTH AT 10 MPH.

* THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55
  MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...
  PLANTATION...SUNRISE...MIAMI GARDENS...LAUDERHILL...WESTON...
  LAUDERDALE LAKES...DANIA BEACH...COOPER CITY...CHAMBERS ESTATES...
  MELROSE PARK...ROYAL PALM RANCHES...PINE ISLAND RIDGE...WASHINGTON
  PARK...GOLDEN HEIGHTS AND OAK POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2595 8024 2596 8038 2617 8041 2617 8029
      2615 8017 2602 8019
TIME...MOT...LOC 2221Z 183DEG 8KT 2604 8029

60

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.